Alert archive / Massachusetts / Special Weather Statements in 2016

Special Weather Statement, NWS Boston/Norton, MA

July 14, 2016Worcester County, Massachusetts

NWS Boston/Norton, MA issued this special weather statement at Jul 14, 2016, 6:55 PM EDT for Worcester County, Massachusetts. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2016, 6:55 PM EDT (22:55 UTC)
Expired
Jul 14, 2016, 7:30 PM EDT
In force
35 min
Issued by
NWS Boston/Norton, MA

County Worcester County, MA

The radar

The Boston radar (KBOX), 121 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.9 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2016-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2016-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-138 J/kg
Mixed-layer LCL
776 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

551 
WWUS81 KBOX 142255
SPSBOX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
655 PM EDT THU JUL 14 2016
 
MAZ003-004-026-142330-
NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX COUNTY MA-
EASTERN FRANKLIN MA-
655 PM EDT THU JUL 14 2016

...STRONG THUNDERSTORM IN NORTHEASTERN FRANKLIN COUNTY...

AT 653 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WENDELL...OR NEAR ORANGE...MOVING NORTHEAST AT 50 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM ALONG WITH
TORRENTIAL DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
ORANGE...GARDNER...ATHOL...WINCHENDON...MONTAGUE...TEMPLETON...
ASHBURNHAM...NEW IPSWICH...ASHBY...NORTHFIELD...LEVERETT...ERVING...
SHUTESBURY...PHILLIPSTON...GILL...MASON...ROYALSTON...PETERSHAM...
NEW SALEM AND WENDELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH
TO PRODUCE MINOR DAMAGE...SUCH AS A FEW DOWNED BRANCHES. DO NOT
DRIVE THROUGH FLOODED AREAS. LIGHTNING CAN STRIKE FAR AWAY FROM A
THUNDERSTORM. GO INSIDE A BUILDING OR VEHICLE. WAIT 30 MINUTES UNTIL
AFTER THE STORM HAS PASSED TO RESUME OUTDOOR ACTIVITIES.

THIS STORM MAY INTENSIFY AND BECOME CAPABLE OF PRODUCING DAMAGE. STAY
TUNED FOR UPDATED STATEMENTS AND POSSIBLE WARNINGS.

&&

LAT...LON 4272 7229 4271 7175 4245 7243 4260 7252
      4273 7231
TIME...MOT...LOC 2253Z 236DEG 44KT 4258 7237 

$$
FIELD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Jul 14, 4:38 PM EDT, 2 hours 17 minutes earlier.

Area forecast discussion, Jul 14, 4:38 PM EDT, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
438 PM EDT THU JUL 14 2016

.SYNOPSIS...
Scattered showers and thunderstorms through this evening, with a
chance for a few severe thunderstorms across western MA and CT
late afternoon and early evening. The front will move south of New
England Saturday with dry and mild weather. Low pressure will form
on the front south of the region, bring scattered showers and
thunderstorms Saturday night into Sunday mainly across south
coastal areas. Another cold front approaches with the risk for
scattered showers and thunderstorms Monday night through Tuesday
evening, followed by a drying trend mid week.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...

* Potential for isolated severe thunderstorms late this afternoon
  and evening across western MA and CT.

Squall line in eastern New York state is the primary concern in the
near term. Low clouds in western MA and CT and have finally broken
up enough for better surface heating and at 430 pm were seeing
surface based CAPES approaching 2000 joules/kg in the CT River
Valley. Wind shear looks to be marginally enough to support
organized activity. Effective wind shear looks be around 35 KT late
afternoon into the evening. We are projecting the squall line to
approach the east slopes of the Berkshires around 5 PM. We think
that this line will be capable of producing a few strong to severe
thunderstorms to possibly as far east as a FIT-ORH-IJD line. Main
threat will be damaging winds. There could be some localized turning
of the wind in the 0 to 1 KM layer for a threat of an isolated short
lived tornado, but main threat still looks to be damaging
straightline winds. Precipitable water values of 1.5 to 2 inches set
the stage for heavy downpours, but flash flooding looks to be a
relatively small risk unless the line reorients to enable a training
situation. We anticipate showers and isolated thunderstorms
continuing into tonight but believe the severe threat should
diminish 8 to 9 PM.

Considerable cloudiness and high dewpoints will result in a warm
muggy night across most of the area. Also, anticipate widespread
areas of fog tonight, especially across the southeast zones.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
Updated at 3 AM.

 * Hot Fri with highs in 90s and slight risk of thunderstorms in
   SE

Weak frontal boundary noted by a dewpoint gradient will likely take
its time clearing the SE coast during the day Friday as it becomes
nearly parallel with the upper flow. Think there is at least a small
chance of showers and isolated thunderstorms firing back up early to
mid Friday afternoon across SE MA where would not be surprised to
see surface based CAPES approach 1000 joules/kg for a few hours.
Both the 12Z GFS and ECMWF depict elevated K indices and Showalters
near or a little below zero around 18Z Friday in SE MA.

Besides the risk of a shower/thunderstorm in SE MA, the most
significant issue on Friday will be very high temperatures and
enough humidity to bring heat indices into the mid to upper 90s.
Although we fall a little short of Heat Advisory criteria, we
believe there could be enough impact to warrant a Special Weather
Statement. We intend to issue a Special Weather Statement after the
convection diminishes this evening.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
Updated at 325 PM Thursday

Highlights...

* Dry weather likely Saturday and not as hot or humid
* A period of scattered showers/thunderstorms possible Saturday
  night-Sunday along the south coast
* Scattered showers/thunderstorms possible Monday through Tuesday
  night as another front passes
* Dry and seasonable conditions return for mid week

Overview and model preferences...

Medium range model suite continue to signal H5 short wave trough
across the Great Lakes on Saturday which will tend to deamplify
somewhat as the northern stream upper level pattern undergoes
changes. While this trough remains across NY/PA this weekend,
noting H5 ridging building across the Plains states while the
subtropical ridge remains off the mid Atlantic and SE U.S. coast.
By early next week, the trough will slowly shift across New
England, but will see another weak short wave push across the
region, bringing spotty showers/thunderstorms, before finally
pushing offshore by the middle of next week. This will bring
drier and somewhat less humid conditions.

Overall, used a blend of available guidance into early next week,
which did show fairly good continuity through Monday, then blended
over to the GEFS/ECMWF ensembles after Monday due to timing and
track issues amongst the model guidance.

Details...

Saturday...

A cold front slowly shifts S across the region, slowing down near
the south coast by late in the day. The front itself is rather
dry, though may see some widely scattered showers move into N MA
during the afternoon. However, low pressure wave develops off the
mid Atlantic coast during the afternoon. Will see mostly sunny
conditions for through midday, then clouds will increase along the
south coast as well as over W and N central Mass. With weak low
pres developing across the region late in the day, will see light
SW winds shift to W. Expect temps to top off in the mid-upper 80s
away from the coast, but holding in the 70s to lower 80s along the
S coast. A few showers may reach S coastal RI by sunset.

Saturday night-Sunday...

As the cold front stalls along or just off the S coast, the low
pres will ride along it. Some questions as to the position of this
front, but most of the model suite signaling some scattered
showers/ thunderstorms that may push into NE CT/RI/SE Mass, with
some light activity possibly pushing further N from there. Should
see the low pushing offshore during Sunday, taking the precip with
it. Conditions should improve from W-E by midday, but may linger
across the outer Cape through most of the day. Any thunderstorm
activity should end by mid morning. Sunshine returns way from the
coast during the afternoon. Expect highs of 80-85 across most
areas, except in the mid 70s to around 80 along the S coast.

Sunday night...

Dry, seasonable conditions expected. Lows will be in the 60s,
mildest along the coast and in the urban centers.

Monday-Tuesday...

Dry conditions in place through most of Monday, then another
front approaches from the NW. Chance for showers/thunderstorms
move in from NW-SE during the afternoon, with the best chance
occurring Monday afternoon through Tuesday as the front becomes
parallel to the upper flow. Precip will start to shift E late
Tuesday, pushing offshore Tue night.

Wednesday-Thursday...

Drier pattern setting up as large high pressure builds E out of
the Great Lakes. Expect seasonable temperatures.

&&

.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Tonight...Moderate confidence. Showers and scattered thunderstorms
will impact the western half of the forecast area early to mid
evening. A few thunderstorms may be strong or severe with isolated
surface wind gusts up to 40-50 KT. Scattered showers and isolated
thunderstorms will likely weaken in intensity and diminish in
coverage as they move into RI and eastern MA later this evening. In
addition widespread IFR cigs/vsbys due to stratus and fog are
expected to develop across the southeastern terminals tonight.

Friday...High confidence. Conditions improving to VFR across the
southeastern terminals by mid morning and generally VFR elsewhere.
Isolated thunderstorms are possible across SE MA during the early to
mid afternoon.

Friday night...High confidence. Generally VFR conditions are
expected except for some patchy fog along the SE coast and some
interior valleys.

KBOS TAF...Moderate confidence. Generally MVFR cigs anticipated
tonight improving to VFR Friday morning. There is just a slight
chance of a late evening thunderstorm.

KBDL TAF...Moderate confidence. Risk of thunderstorms mainly 22Z to
00Z. MVFR visibilities in fog likely for a time overnight. VFR
conditions expected Friday.

Outlook /Saturday through Tuesday/...

Updated 325 PM Thursday

Saturday...High confidence. Mainly VFR. May see scattered showers
approach the south coast after 18Z with locally MVFR VSBYS.

Saturday night and Sunday...Low to moderate confidence. Periods of
MVFR-IFR conditions in scattered showers/thunderstorms and patchy
fog. Best chance of lower conditions across NE CT/RI/SE Mass.
Conditions should improve from W-E during Sunday. Elsewhere, VFR
and dry weather prevails.

Sunday night...High confidence. VFR. Patchy fog may lower
visibilities across Cape Cod and the islands with MVFR-IFR VSBYS
after 06Z.

Monday-Tuesday...Moderate confidence. Mainly VFR conditions.
Areas of MVFR CIGS/VSBYS in scattered showers/thunderstorms move
from NW-SE during Monday, then linger through Tuesday. Conditions
gradually improve across central and western areas Tuesday
afternoon. Local IFR VSBYS along coastal areas late Monday night
in patchy fog.

&&

.MARINE...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

CONFIDENCE...Moderate

Small Craft Advisories remain in effect for SE near shore waters to
mid evening where there has been mixing to the surface much of the
momentum of a 30 KT low level jet. Wind should diminish across the
near shore water this evening but anticipate SW surface gradient
ahead of the frontal boundary will support marginal small craft
advisory winds across the outer waters tonight. Winds should be
below Small Craft Advisory thresholds Friday and Friday night. Areas
of fog tonight, especially along the south coast waters, with
visibilities below 1 mile.

Outlook /Friday Night through Monday/ ...

Updated 325 PM Thursday

Saturday...High confidence.  Light W-SW winds. SW swells may
persist on the outer waters.

Saturday night and Sunday...Moderate confidence. Light winds and
seas 3 ft or less. Visibilities lowering in scattered
showers/thunderstorms and patchy fog Saturday night through midday
Sunday, then improve from W-E.

Sunday night...High confidence. Winds and seas below small craft
criteria. Patchy late night fog with visibility restrictions.

Monday-Tuesday...Moderate confidence. S-SW winds 10-15 kt, shifting
to NW Tue afternoon. Seas 4 ft or less. Visibility restrictions in
scattered showers/thunderstorms Monday afternoon through Tuesday.
Patchy fog.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Air Quality Alert from 11 AM to 11 PM EDT Friday for CTZ003-
     004.
MA...Air Quality Alert from 11 AM to 11 PM EDT Friday for MAZ013-
     016>024.
RI...Air Quality Alert from 11 AM to 11 PM EDT Friday for
     RIZ001>008.
MARINE...Small Craft Advisory until 10 PM EDT this evening for
     ANZ230>234-251.
     Small Craft Advisory until 6 AM EDT Friday for ANZ235-237-255-
     256.
     Small Craft Advisory until 6 AM EDT Friday for ANZ250-254.

&&

SYNOPSIS...EVT/Thompson
NEAR TERM...Thompson
SHORT TERM...Thompson
LONG TERM...EVT
AVIATION...EVT/Thompson
MARINE...EVT/Thompson
Hazardous weather outlook, Jul 14, 1:52 PM EDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
152 PM EDT THU JUL 14 2016

MAZ006-007-013>024-RIZ001>008-151800-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-
WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
BLOCK ISLAND RI-
152 PM EDT THU JUL 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...AND RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

EXCESSIVE HEAT IS POSSIBLE FRIDAY AS TEMPERATURES SOAR TO 90 TO 95
DEGREES COMBINED WITH HIGH HUMIDITY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-250-251-254>256-151800-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
152 PM EDT THU JUL 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ002>004-MAZ002>005-008>012-026-151800-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-NORTHERN MIDDLESEX MA-
152 PM EDT THU JUL 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS AND
WESTERN MASSACHUSETTS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A POTENTIAL FOR A FEW STRONG TO SEVERE THUNDERSTORMS
THIS AFTERNOON AND EVENING. STRONG WINDS ARE THE MAIN THREAT WITH
ANY THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

EXCESSIVE HEAT IS POSSIBLE FRIDAY AS TEMPERATURES SOAR TO 90 TO 95
DEGREES COMBINED WITH HIGH HUMIDITY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, Jul 14, 2:22 PM EDT, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
222 PM EDT THU JUL 14 2016

MAZ016-018-019-021-141915-
SOUTHERN PLYMOUTH MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-
WESTERN PLYMOUTH MA-
222 PM EDT THU JUL 14 2016

...BRIEF BUT TORRENTIAL DOWNPOURS WILL AFFECT SOUTHEAST
MASSACHUSETTS THROUGH 315 PM...

AT 216 PM EDT...DOPPLER RADAR WAS TRACKING AN AREA OF SHOWERS WITH
HEAVY DOWNPOURS ACROSS BRISTOL AND WESTERN NORFOLK
COUNTIES...MOVING NORTHEAST AT 35 MPH.

LOCAL STREET FLOODING FROM THE HEAVY DOWNPOURS WILL OCCUR ON A FEW
ROADS AND UNDERPASSES IN SOUTHEAST MASSACHUSETTS THAT ARE TYPICALLY
PRONE TO FLOODING.

LOCATIONS IMPACTED INCLUDE...
BROCKTON...PLYMOUTH...WEYMOUTH...BRAINTREE...BRIDGEWATER...
MARSHFIELD...MIDDLEBOROUGH...HINGHAM...WAREHAM...SCITUATE...
PEMBROKE...ROCKLAND AND WHITMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOODED ROADS OR UNDERPASSES. AVOID LOW LYING
AREAS NEAR SMALL STREAMS.

&&

LAT...LON 4170 7079 4186 7098 4193 7100 4197 7105
      4228 7095 4224 7096 4227 7093 4213 7068
      4209 7064 4205 7066 4202 7062 4204 7065
      4204 7066 4202 7068 4201 7060 4200 7071
      4195 7065 4192 7054 4184 7053
TIME...MOT...LOC 1816Z 214DEG 33KT 4196 7089

THOMPSON
Special weather statement, Jul 14, 5:38 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
538 PM EDT THU JUL 14 2016

MAZ009-142215-
WESTERN HAMPDEN MA-
538 PM EDT THU JUL 14 2016

...STRONG THUNDERSTORM MOVING INTO SOUTHWEST HAMPDEN COUNTY...

AT 537 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR CANAAN...OR 11 MILES SOUTHEAST OF GREAT BARRINGTON...MOVING
EAST AT 40 MPH.

WINDS GUSTS TO 30 MPH AND BRIEF HEAVY DOWNPOURS CAN BE EXPECTED
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RUSSELL...GRANVILLE...BLANDFORD AND TOLLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS A FEW DOWNED BRANCHES.

&&

LAT...LON 4212 7306 4215 7307 4214 7304 4219 7302
      4223 7293 4207 7283 4205 7284 4204 7292
      4204 7305 4211 7307
TIME...MOT...LOC 2137Z 247DEG 33KT 4204 7326

FIELD
Special weather statement, Jul 14, 6:00 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
600 PM EDT THU JUL 14 2016

MAZ002-008-142230-
WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-
600 PM EDT THU JUL 14 2016

...STRONG THUNDERSTORMS MOVING INTO NORTHWESTERN HAMPSHIRE AND WEST
CENTRAL FRANKLIN COUNTIES COUNTIES...

AT 559 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS EXTENDING FROM NEAR SAVOY TO 6 MILES SOUTH OF
CHESHIRE...AND MOVING EAST AT 35 MPH.

WIND GUSTS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS ALONG
WITH VERY HEAVY DOWNPOURS.

LOCATIONS IMPACTED INCLUDE...
WILLIAMSBURG...BUCKLAND...CONWAY...SHELBURNE...ASHFIELD...
CHARLEMONT...WORTHINGTON...GOSHEN...CUMMINGTON...
PLAINFIELD AND HAWLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THESE STORMS APPROACH. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS A FEW DOWNED BRANCHES.

&&

LAT...LON 4252 7297 4256 7298 4262 7296 4261 7264
      4258 7265 4257 7264 4255 7267 4254 7266
      4243 7274 4244 7299
TIME...MOT...LOC 2159Z 272DEG 32KT 4260 7299 4247 7314

FIELD
Special weather statement, Jul 14, 6:08 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
608 PM EDT THU JUL 14 2016

CTZ002-003-142245-
HARTFORD CT-TOLLAND CT-
608 PM EDT THU JUL 14 2016

...STRONG THUNDERSTORMS IN SOUTHERN HARTFORD...SOUTHWESTERN
WINDHAM...AND SOUTHWESTERN TOLLAND COUNTIES...

AT 607 PM EDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS NEAR SOUTHINGTON...MOVING EAST AT 55 MPH.

WINDS IN EXCESS OF 40 MPH...PEA SIZE HAIL...AND TORRENTIAL DOWNPOURS
ARE LIKELY WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
HARTFORD...NEW BRITAIN...BRISTOL...MANCHESTER...EAST HARTFORD...
SOUTHINGTON...GLASTONBURY...NEWINGTON...WETHERSFIELD...MANSFIELD...
FARMINGTON...WINDHAM...BERLIN...ROCKY HILL...WILLIMANTIC...
PLAINVILLE...COVENTRY...HEBRON...MARLBOROUGH AND COLUMBIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH
TO PRODUCE MINOR DAMAGE...SUCH AS A FEW DOWNED BRANCHES. DO NOT
DRIVE THROUGH FLOODED AREAS.

&&

LAT...LON 4181 7226 4173 7223 4167 7227 4164 7233
      4160 7234 4158 7246 4165 7251 4163 7271
      4160 7272 4155 7282 4157 7285 4155 7285
      4156 7288 4156 7295 4163 7293 4164 7294
      4164 7298 4166 7299 4167 7298
TIME...MOT...LOC 2207Z 259DEG 49KT 4156 7285

FIELD
Special weather statement, Jul 14, 6:34 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
634 PM EDT THU JUL 14 2016

MAZ010-011-142300-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
634 PM EDT THU JUL 14 2016

...STRONG THUNDERSTORMS DEVELOPING IN WESTERN HAMPDEN COUNTY...

AT 632 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR AGAWAM...MOVING NORTHEAST AT 55 MPH. THIS STORM MAY INTENSIFY
AS IT MERGES WITH A STORM MOVING EAST FROM MONTGOMERY.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM ALONG WITH PEA
SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL
DOWNPOURS CAUSING LOCALIZED FLOODING.

LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...CHICOPEE...WESTFIELD...HOLYOKE...AMHERST...
NORTHAMPTON...AGAWAM...WEST SPRINGFIELD...LUDLOW...SOUTH HADLEY...
EASTHAMPTON...LONGMEADOW...EAST LONGMEADOW...BELCHERTOWN...
WILBRAHAM...PALMER...WARE...SOUTHWICK...MONSON AND GRANBY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS A FEW DOWNED BRANCHES.

THIS STORM MAY INTENSIFY AND BECOME CAPABLE OF PRODUCING DAMAGE. STAY
TUNED FOR UPDATED STATEMENTS AND POSSIBLE WARNINGS.

&&

LAT...LON 4222 7276 4241 7248 4241 7245 4235 7236
      4230 7236 4233 7232 4225 7221 4221 7225
      4203 7262 4204 7272 4215 7282
TIME...MOT...LOC 2232Z 226DEG 47KT 4209 7271

FIELD
Special weather statement, Jul 14, 6:55 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
655 PM EDT THU JUL 14 2016

MAZ003-004-026-142330-
NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX COUNTY MA-
EASTERN FRANKLIN MA-
655 PM EDT THU JUL 14 2016

...STRONG THUNDERSTORM IN NORTHEASTERN FRANKLIN COUNTY...

AT 653 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WENDELL...OR NEAR ORANGE...MOVING NORTHEAST AT 50 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM ALONG WITH
TORRENTIAL DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
ORANGE...GARDNER...ATHOL...WINCHENDON...MONTAGUE...TEMPLETON...
ASHBURNHAM...NEW IPSWICH...ASHBY...NORTHFIELD...LEVERETT...ERVING...
SHUTESBURY...PHILLIPSTON...GILL...MASON...ROYALSTON...PETERSHAM...
NEW SALEM AND WENDELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH
TO PRODUCE MINOR DAMAGE...SUCH AS A FEW DOWNED BRANCHES. DO NOT
DRIVE THROUGH FLOODED AREAS. LIGHTNING CAN STRIKE FAR AWAY FROM A
THUNDERSTORM. GO INSIDE A BUILDING OR VEHICLE. WAIT 30 MINUTES UNTIL
AFTER THE STORM HAS PASSED TO RESUME OUTDOOR ACTIVITIES.

THIS STORM MAY INTENSIFY AND BECOME CAPABLE OF PRODUCING DAMAGE. STAY
TUNED FOR UPDATED STATEMENTS AND POSSIBLE WARNINGS.

&&

LAT...LON 4272 7229 4271 7175 4245 7243 4260 7252
      4273 7231
TIME...MOT...LOC 2253Z 236DEG 44KT 4258 7237

FIELD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 3:23 AM EDTSmall Craft AdvisoryBOX24 hr
Jul 14, 11:40 AM EDTSpecial Weather StatementBOXBristol, Norfolk80 min
Jul 14, 1:05 PM EDTSpecial Weather StatementBOXBristol, Norfolk55 min
Jul 14, 2:22 PM EDTSpecial Weather StatementBOXPlymouth53 min
Jul 14, 5:38 PM EDTSpecial Weather StatementBOXHampden37 min
Jul 14, 6:00 PM EDTSpecial Weather StatementBOXFranklin30 min
Jul 14, 6:34 PM EDTSpecial Weather StatementBOXHampden26 min
Jul 14, 7:09 PM EDTSpecial Weather StatementBOXWorcester36 min
Jul 14, 7:40 PM EDTSpecial Weather StatementBOXMiddlesex50 min
Jul 14, 7:45 PM EDTSpecial Weather StatementBOXWorcester30 min
Jul 14, 6:08 PM EDTSpecial Weather StatementBOX37 min

Nearby

Special Weather Statements in Massachusetts, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.